Alert archive / Michigan / Gale Warnings in 2015

Gale Warning 1, NWS Grand Rapids, MI

January 3, 2015

NWS Grand Rapids, MI issued this gale warning at Jan 3, 2015, 3:31 PM EST. It took effect at Jan 4, 2015, 10:00 AM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2015, 3:31 PM EST (20:31 UTC)
In effect from
Jan 4, 2015, 10:00 AM EST
Expired
Jan 5, 2015, 3:55 AM EST
In force
18 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

678 
WHUS73 KGRR 032031
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
331 PM EST SAT JAN 3 2015

LMZ844>849-040445-
/O.UPG.KGRR.GL.A.0001.150104T0900Z-150105T0900Z/
/O.NEW.KGRR.GL.W.0001.150104T1500Z-150105T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
331 PM EST SAT JAN 3 2015

...GALE WARNING IN EFFECT FROM 10 AM SUNDAY TO 4 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 4 AM EST
MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...INCREASING TO NORTHWEST GALES TO 35 KNOTS SUNDAY MORNING AND
  CONTINUING INTO SUNDAY NIGHT.

* WAVES...BUILDING TO 8 TO 11 FEET ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
7 follow-up statements
535 
WHUS73 KGRR 040144
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
844 PM EST SAT JAN 3 2015

LMZ844>849-040945-
/O.CON.KGRR.GL.W.0001.150104T1500Z-150105T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
844 PM EST SAT JAN 3 2015

...GALE WARNING REMAINS IN EFFECT FROM 10 AM SUNDAY TO 4 AM EST
MONDAY...

* WINDS...INCREASING TO NORTHWEST GALES TO 35 KNOTS SUNDAY 
  MORNING AND CONTINUING INTO SUNDAY NIGHT. 

* WAVES...BUILDING TO 8 TO 11 FEET ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
053 
WHUS73 KGRR 040935
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
435 AM EST SUN JAN 4 2015

LMZ844>849-041745-
/O.NEW.KGRR.UP.W.0001.150104T1200Z-150105T1200Z/
/O.CON.KGRR.GL.W.0001.150104T1500Z-150105T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
435 AM EST SUN JAN 4 2015

...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 7 AM EST MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HEAVY
FREEZING SPRAY WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST
MONDAY. 

* WINDS...NORTH BECOMING NORTHWEST REACHING GALES TO 35 KNOTS THIS
  MORNING CONTINUING INTO TONIGHT.

* WAVES...BUILDING TO 6 TO 10 FEET IN ALL AREAS TODAY AND TONIGHT.
  HIGHEST WAVES OF 8 TO 12 FEET WILL BE FOUND TOWARDS ST. JOE AND
  SOUTH HAVEN THIS EVENING.

* FREEZING SPRAY...AS THE WINDS INCREASE TODAY TEMPERATURES WILL
  FALL STEADILY THROUGH THE COURSE OF THE DAY. THE COLD AIR AND
  STRONG WINDS WILL MAKE HEAVY FREEZING SPRAY LIKELY MUCH OF TODAY
  AND INTO TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

&&

$$

DUKE
433 
WHUS73 KGRR 041520
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1020 AM EST SUN JAN 4 2015

LMZ844>849-042330-
/O.CON.KGRR.GL.W.0001.000000T0000Z-150105T0900Z/
/O.CON.KGRR.UP.W.0001.000000T0000Z-150105T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1020 AM EST SUN JAN 4 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST
MONDAY...

* WINDS...NORTH BECOMING NORTHWEST REACHING GALES TO 35 KNOTS 
  THIS MORNING CONTINUING INTO TONIGHT. 

* WAVES...BUILDING TO 6 TO 10 FEET IN ALL AREAS TODAY AND 
  TONIGHT. HIGHEST WAVES OF 8 TO 12 FEET WILL BE FOUND TOWARDS 
  ST. JOE AND SOUTH HAVEN THIS EVENING. 

* FREEZING SPRAY...AS THE WINDS INCREASE TODAY TEMPERATURES WILL 
  FALL STEADILY THROUGH THE COURSE OF THE DAY. THE COLD AIR AND 
  STRONG WINDS WILL MAKE HEAVY FREEZING SPRAY LIKELY MUCH OF 
  TODAY AND INTO TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

&&

$$
592 
WHUS73 KGRR 042035
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
335 PM EST SUN JAN 4 2015

LMZ844>849-050445-
/O.CON.KGRR.GL.W.0001.000000T0000Z-150105T0900Z/
/O.CON.KGRR.UP.W.0001.000000T0000Z-150105T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
335 PM EST SUN JAN 4 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST
MONDAY...

* WINDS...NORTHWEST GALES TO 35 KNOTS CONTINUING THROUGH TONIGHT.

* WAVES...BUILDING TO 6 TO 10 FEET. HIGHEST WAVES OF 8 TO 12 FEET
  WILL BE FOUND TOWARDS ST. JOE AND SOUTH HAVEN.

* FREEZING SPRAY...THE COLD AIR AND STRONG WINDS WILL MAKE HEAVY
  FREEZING SPRAY LIKELY THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

&&

$$
686 
WHUS73 KGRR 042041
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
341 PM EST SUN JAN 4 2015

LMZ844>849-050445-
/O.EXT.KGRR.UP.W.0001.000000T0000Z-150105T1700Z/
/O.CON.KGRR.GL.W.0001.000000T0000Z-150105T0900Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
341 PM EST SUN JAN 4 2015

...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT UNTIL NOON EST
MONDAY...
...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* WINDS...NORTHWEST GALES TO 35 KNOTS CONTINUING THROUGH TONIGHT.

* WAVES...BUILDING TO 6 TO 10 FEET. HIGHEST WAVES OF 8 TO 12 
  FEET WILL BE FOUND TOWARDS ST. JOE AND SOUTH HAVEN. 

* FREEZING SPRAY...THE COLD AIR AND STRONG WINDS WILL MAKE HEAVY 
  FREEZING SPRAY LIKELY INTO MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

&&

$$
239 
WHUS73 KGRR 050253
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
953 PM EST SUN JAN 4 2015

LMZ844>849-051100-
/O.CON.KGRR.GL.W.0001.000000T0000Z-150105T0900Z/
/O.CON.KGRR.UP.W.0001.000000T0000Z-150105T1700Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
953 PM EST SUN JAN 4 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL NOON EST
MONDAY...

* WINDS...NORTHWEST GALES TO 35 KNOTS CONTINUING THROUGH TONIGHT.

* WAVES...BUILDING TO 6 TO 10 FEET. HIGHEST WAVES OF 8 TO 12 
  FEET WILL BE FOUND TOWARDS ST. JOE AND SOUTH HAVEN. 

* FREEZING SPRAY...THE COLD AIR AND STRONG WINDS WILL MAKE HEAVY 
  FREEZING SPRAY LIKELY INTO MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

&&

$$
498 
WHUS73 KGRR 050855
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
355 AM EST MON JAN 5 2015

LMZ844>849-051700-
/O.CAN.KGRR.GL.W.0001.000000T0000Z-150105T0900Z/
/O.NEW.KGRR.SC.Y.0002.150105T0855Z-150106T1800Z/
/O.CON.KGRR.UP.W.0001.000000T0000Z-150105T1700Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
355 AM EST MON JAN 5 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST TUESDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL NOON EST
TODAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST TUESDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...WEST WINDS TO 30 KNOTS THIS MORNING WILL DECREASE TO 10
  TO 2O KNOTS THIS EVENING...TURNING SOUTHWEST TONIGHT. WESTERLY
  WINDS WILL INCREASE TO 15 TO 25 KNOTS TUESDAY AFTERNOON...WITH
  NORTHWEST GALES POSSIBLE AGAIN TUESDAY NIGHT.

* WAVES...WAVES OF 6 TO 12 FEET THIS MORNING WILL SUBSIDE TO 3 TO
  5 FEET TONIGHT...BEFORE BUILDING ONCE AGAIN ON TUESDAY. WAVES
  WILL BUILD TO IN EXCESS OF 10 FEET AGAIN TUESDAY NIGHT.

* FREEZING SPRAY...HEAVY FREEZING SPRAY WILL CONTINUE THROUGH THE
  MORNING HOURS. HEAVY FREEZING SPRAY MAY BECOME PREVALENT AGAIN
  TUESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

DUKE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Jan 3, 3:29 PM EST, 2 minutes earlier.

Area forecast discussion, Jan 3, 3:29 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
329 PM EST SAT JAN 3 2015

LATEST UPDATE...
SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE

.SYNOPSIS...
ISSUED AT 312 PM EST SAT JAN 3 2015

A LOW PRESSURE SYSTEM DEVELOPING IN OKLAHOMA WILL TRACK THROUGH
LOWER MICHIGAN LATE TONIGHT AND SUNDAY MORNING. THIS SYSTEM WILL
CREATE A MIX OF PRECIPITATION LEADING TO SLICK CONDITIONS. ARCTIC
AIR MOVES IN BEHIND THE DEPARTING SYSTEM AND REMAINS OVER THE
GREAT LAKES REGION FOR MUCH OF NEXT WEEK. BITTER COLD AIR AND
NUMEROUS SNOW SHOWERS WILL LEAD TO IMPACTS.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 312 PM EST SAT JAN 3 2015

CHALLENGING FORECAST THE NEXT FEW DAYS.

TO START I WAS GOING TO CANCEL THE ADVISORY FOR MY SOUTHERN
COUNTIES. HOWEVER WHEN I SPOKE TO VAN BUREN DISPATCH...THEY
INDICATED THAT MANY REPORTS WERE STILL COMING EVEN...EVEN WITH AIR
TEMPERATURES GENERALLY ABOVE FREEZING. WITH THE IMPACTS
CONTINUING...I WILL LET THE ADVISORY RUN TIL 00Z THIS EVENING FOR
SOUTHERN PARTS OF MY AREA. WE MAY ALREADY BE COLD AIR ADVECTING
FOR SOUTH HAVEN AND GRAND RAPIDS. AIRCRAFT SOUNDINGS ACTUALLY SHOW
TEMPERATURES COOLING IN THE WARM LAYER...SLIGHTLY...PLUS MIXED
PRECIP AT LWA RECENTLY. THE DEEPER MOISTURE DOES DIMINISH THIS
EVENING...SO WE SHOULD SEE AN PERIOD OF L-/ZL-. BASED ON REPORTS
AND RADAR DATA...IT APPEARS THAT 3 TO 5 INCHES OF SNOW HAS ALREADY
FALLEN FOR PARTS OF MECOSTA AND ISABELLA COUNTIES. WITH MORE SNOW
ON THE WAY...I BUMPED UP TOTAL AMOUNTS FOR THE NORTHERN ADVISORY
AREA. SOME LOCATIONS MAY TOP OUT CLOSE TO 7 INCHES. I DID EXTEND
THIS NORTHERN ADVISORY TO 18Z AS THE DEEPER MOISTURE DOES NOT
DEPART UNTIL THEN.

WE MAY NEED TO EXPAND THE ADVISORY/ISSUE A NEW ONE FURTHER SOUTH
ALONG THE LAKESHORE FOR SUNDAY. THE WRAP AROUND MOISTURE COMBINES
WITH LAKE ENHANCED MOISTURE TO FOCUS MORE SNOW IN THE SOUTH HAVEN
TO HOLLAND AREA. THE COMBINATION OF THE SNOW AND INCREASING WINDS
MAY LEAD TO IMPACTS.

SUNDAY NIGHT INTO MONDAY THE DGZ DROPS DOWN TO THE GROUND. THIS
SHOULD ACT TO LIMIT ADDITIONAL SNOW AMOUNTS. THE SMALL FLAKES COULD
MAKE IT SLICK...ESPECIALLY WITH TEMPERATURES FALLING INTO THE
SINGLE DIGITS. WIND CHILL VALUES WILL DROP DOWN BELOW ZERO. WE
COULD END UP WITH AN AREA WIDE HEADLINE FOR THESE CONDITIONS.

.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 312 PM EST SAT JAN 3 2015

STILL EXPECT A CLIPPER COMING DOWN FOR MONDAY NIGHT AND EARLY
TUESDAY.  THIS IS AN OPEN WAVE ALOFT AND FAIRLY PROGRESSIVE WHICH
SOMETIMES RESULTS IN LESS PCPN.  HOWEVER WITH THE ARCTIC AIR IN
PLACE...HIGH INVERSION LEVELS...AND DEEP MOISTURE THROUGH THE
DGZ...STILL EXPECT THIS SYSTEM WILL LIKELY OVER-PERFORM.  THE BEST
LAKE ENHANCEMENT MONDAY NIGHT WILL BE FROM SOUTH HAVEN NORTHWARD
WITH A WSW FLOW AND IT SHOULD CARRY A COUPLE COUNTIES INLAND.  THEN
AS THE SYSTEM BEGINS TO PULL AWAY ON TUESDAY WE MAY SEE A I-96
DOMINATE BAND SET UP AS WINDS TURN WESTERLY.  INVERSION HEIGHTS
APPEAR TO GRADUALLY LOWERING...SO ITS UNCLEAR HOW INTENSE THE SNOW
BANDS MAY BE INTO TUESDAY AFTERNOON.  ALL-IN-ALL EXPECT THIS CLIPPER
WILL PUT DOWN 3 TO 8 INCHES OF SNOW...HIGHEST AMOUNTS WEST OF U.S.
131.

BEHIND THE CLIPPER H8 TEMPS DIVE DOWN TO AROUND -25C BY WEDNESDAY
MAKING FOR A BRUTALLY COLD DAY.  ACTUAL TEMPS SHOULD ONLY PEAK
AROUND 10 ABOVE...BUT WITH 10 TO 15 MPH NW WINDS...WIND CHILL
READINGS WILL BE AROUND 10 BELOW MOST OF THE DAY.  THE LAKE EFFECT
SHOULD CONTINUE...BUT IT WILL BE THE FINE/POWDERY SNOWFLAKES THAT
MAY ONLY ADD ANOTHER 1 TO 4 INCHES TUESDAY NIGHT AND WEDNESDAY.

ANOTHER CLIPPER ARRIVES THURSDAY NIGHT...HOWEVER THE CORE OF THIS
ONE APPEARS TO REMAIN TO OUR NORTH...OVER NORTHERN LOWER OR EVEN THE
U.P.  EXPECT THE LES TO CONTINUE WED NIGHT THROUGH THURSDAY NIGHT
WITH A PERK UP THU NIGHT.

THERE IS POOR AGREEMENT IN THE MODELS FROM THU NIGHT INTO SAT.  WE
SHOULD GRADUALLY MODERATE FROM THE ARCTIC AIR LATE IN THE WEEK...BUT
HOW QUICKLY THIS HAPPENS AND HOW THIS EVOLVES IS A BIT UNCERTAIN.
LOOKS LIKE WE COULD HAVE SOME WARM ADVECTION TYPE SNOW IN HERE BY

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1234 PM EST SAT JAN 3 2015

THE REGION WAS BLANKETED BY IFR OR LIFR CONDITIONS EARLY THIS
AFTERNOON. LITTLE CHANGE IS EXPECTED AS RAIN...AND SOME FREEZING
RAIN AT LAN AND JXN...CONTINUES. TEMPS WILL CONTINUE TO WARM AND
ANY FREEZING RAIN AT THE TAFS SITES SHOULD WIND DOWN YET THIS
AFTERNOON. WINDS WILL CONTINUE TO DIMINISH...SO THIS SHOULD ALLOW
THE FOG TO BECOME DENSER WITH TIME ALONG WITH CEILINGS LOWERING.
WIDESPREAD LIFR CAN BE EXPECTED BY LATE AFTERNOON AND THIS SHOULD
LINGER PAST MIDNIGHT.

AS THE SYSTEM PASSES THROUGH MORE WIND AND COLDER AIR ARRIVES
TOWARD DAYBREAK. THIS SHOULD HELP LIFT THE CEILING SOMEWHAT.
HOWEVER WITH THE COLDER AIR...THE RAIN WILL SWITCH TO SNOW AND
VSBYS SHOULD REMAIN IFR OR LIFR. THE STEADIEST SNOWS SHOULD BE
SEEN ACROSS THE I-96 TAF SITES. RUNWAYS COULD QUICKLY BECOME QUIET
ICY AND SNOW COVERED AS TEMPS ARE EXPECTED TO DROP FROM THE LOWER
30S AROUND DAYBREAK...INTO THE MID 20S BY NOON SUNDAY.

&&

.MARINE...
ISSUED AT 312 PM EST SAT JAN 3 2015

WINDS WILL INCREASE SUNDAY MORNING AND ARE LIKELY TO TOP OUT NEAR
GALE FORCE INTO SUNDAY NIGHT. THEREFORE I UPGRADED THE WATCH TO A WARNING.
THE WIND WILL DIMINISH SOMEWHAT BY MONDAY AS THE PRESSURE GRADIENT
WEAKENS. FREEZING SPRAY WILL BECOME AN INCREASING CONCERN SUNDAY
AFTERNOON INTO MONDAY AS WATER TEMPERATURES ARE GENERALLY IN THE
UPPER 30S...THE WIND WILL BE OVER 20 KNOTS AND THE AIR TEMPERATURE
WILL BE FALLING INTO THE TEENS.

&&

.HYDROLOGY...
ISSUED AT 312 PM EST SAT JAN 3 2015

THE POTENTIAL FOR FREEZE UP ICE JAMS ON THE RIVERS WILL CONTINUE
TO INCREASE INTO NEXT WEEK...WITH ACCELERATED ICE DEVELOPMENT
EXPECTED SUNDAY THROUGH THE REST OF NEXT WEEK. PATCHES OF ICE CAN
ALREADY BE SEEN FLOATING DOWN THE GRAND RIVER NEAR ROBINSON
TOWNSHIP. AVERAGE TEMPERATURES WILL PLUNGE WELL BELOW 20 DEGREES
NEXT WEEK WITH HIGHS ONLY IN THE TEENS. THERE IS POTENTIAL FOR
SIGNIFICANT LAKE EFFECT SNOW ACCUMULATIONS WITHIN TWO COUNTIES OF
THE LAKESHORE MONDAY NIGHT INTO TUESDAY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR MIZ051-
     052-056>059-064>067-071>074.

     WINTER WEATHER ADVISORY UNTIL 1 PM EST SUNDAY FOR MIZ037>040-
     043>046-050.

LM...GALE WARNING FROM 10 AM SUNDAY TO 4 AM EST MONDAY FOR LMZ844>849.

&&

SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...JK
AVIATION...JK
HYDROLOGY...EBW
MARINE...MJS
Hazardous weather outlook, Jan 3, 4:18 AM EST, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
418 AM EST SAT JAN 3 2015

MIZ037>040-043>046-050>052-056>059-064>067-071>074-040930-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
418 AM EST SAT JAN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SNOW IS SPREAD QUICKLY NORTHWARD ACROSS THE AREA BETWEEN 6 AM AND
10 AM. THE SNOW WILL CHANGE TO FREEZING RAIN SOUTH OF INTERSTATE
96 BEFORE NOON. IT WILL CHANCE TO FREEZING RAIN BY ROUTE 10 BY MID
AFTERNOON. THE FREEZING RAIN WILL CHANGE TO RAIN BY LATE MORNING
SOUTH OF INTERSTATE 94 AND BY INTERSTATE 96 BY MID AFTERNOON. NEAR
ROUTE 10 THE PRECIPITATION MAY NOT CHANGE TO RAIN BUT WILL LIKELY
STAY FREEZING RAIN OR FREEZING DRIZZLE INTO THE EVENING.

SNOWFALL OF AN INCH OR LESS IS EXPECTED NEAR AND SOUTH OF
INTERSTATE 96 WHILE ONE TO TWO INCHES IS EXPECTED NORTH OF
INTERSTATE 96. ICE MAY ACCUMULATE AS MUCH AS A QUARTER INCH IN
AREA NEAR AND NORTH AND EAST OF GRAND RAPIDS.

ALL OF THE PRECIPITATION WILL CHANGE BACK TO SNOW BY EARLY SUNDAY
MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW SHOWERS WILL PREVAIL THROUGH THE DAY SUNDAY INTO SUNDAY NIGHT
WITH GUSTY NORTHWEST WINDS CAUSING BLOWING AND DRIFTING SNOW. WIND
CHILLS WILL FALL TO NEAR 10 BELOW BY SUNDAY NIGHT. SOME
SIGNIFICANT ACCUMULATIONS OF SNOW ARE POSSIBLE.

LIGHT SNOW SHOWERS WITH SOME MINOR ACCUMULATIONS ARE EXPECTED NEAR
THE LAKE SHORE MONDAY WITH AFTERNOON TEMPERATURES NOT GETTING MUCH
ABOVE 10 DEGREES. WIND CHILLS WILL BE FROM 10 TO 15 BELOW.

A STRONG COLD FRONT WILL ENHANCE THE LAKE EFFECT SNOW SHOWER
MONDAY NIGHT INTO TUESDAY CAUSING LOCALLY HEAVY LAKE EFFECT
SNOW...SOME AREAS WEST OF US-131 COULD SEE WELL OVER 6 INCHES OF
SNOW.

LAKE EFFECT SNOW SHOWERS AND VERY COLD TEMPERATURES WILL PREVAIL
WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

LMZ844>849-040930-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
418 AM EST SAT JAN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WIND AND WAVES WILL INCREASE TO NEAR GALE FORCE BY EARLY SUNDAY
MORNING MAKING CONDITIONS HAZARDOUS TO SMALL CRAFT. THE
SNOW...SLEET AND FREEZING RAIN TODAY INTO TONIGHT WILL ALSO BE
HAZARDOUS TO SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS MAY EXCEED GALE FORCE SUNDAY INTO EARLY MONDAY. THAT
COMBINED WITH NEAR ZERO VISIBILITIES IN SNOW SQUALLS AN POSSIBLY
HEAVY FREEZING SPRAY WILL MAKE CONDITIONS EXTREMELY HAZARDOUS TO
SMALL CRAFT SUNDAY INTO EARLY MONDAY.

THE COMBINATION OF FREQUENT SNOW SQUALLS...FREEZING SPRAY AND
HAZARDOUS WINDS AND WAVES WILL CONTINUE THROUGH THE REST OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

WDM

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 3:46 AM ESTGale WatchGRR12 hr

Nearby

Gale Warnings in Michigan, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.